Mississippi, 2005Damaging Wind in Mississippi, April 30, 2005
April 30, 2005 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 30, 2:53 AM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Apr 30, 2:53 AM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
353 AM CDT SAT APR 30 2005
.DISCUSSION...
EARLY THIS MORNING THERE WAS A SURFACE LOW OVER EASTERN TENNESSEE
WITH A COLD FRONT EXTENDING SOUTHWESTWARD INTO SOUTHWEST
LOUISIANA. ALOFT THERE WAS A TROUGH OVER THE CENTRAL
PLAINS/MISSISSIPPI VALLEY AND A SHORTWAVE OVER TEXAS. THE JET
EXTENDED FROM TEXAS INTO THE EASTERN OHIO VALLEY...WITH THE
CENTRAL GULF COAST IN THE RIGHT ENTRANCE REGION OF THE JET. ALL
THIS COUPLED WITH AMPLE MOISTURE WAS LEADING TO SHOWERS AND
THUNDERSTORMS AHEAD OF THE FRONT ACROSS EAST-CENTRAL LOUISIANA TO
SOUTH-CENTRAL MISSISSIPPI...WITH SOME STORMS BEING SEVERE. BOTH
THE GFS AND NAM CONTINUE TO SHOW THE FRONT MOVING FASTER THAN IT
HAD INDICATED EARLIER THIS WEEK...CLEARING THE COAST BY EARLY
AFTERNOON. THE FRONT WILL PUSH THROUGH THE COASTAL WATERS
TONIGHT...LEAVING BEHIND A CLEARING TREND FOR THE BEGINNING OF THE
WEEK.
RETURN FLOW WILL DEVELOP BY WEDNESDAY WITH ANOTHER SHORTWAVE
MOVING INTO THE SOUTHERN PLAINS. THE GFS SHOWS THE NEXT SYSTEM
MOVING INTO LOUISIANA ON WEDNESDAY NIGHT AND PULLING EAST OF THE
AREA BY FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 49 77 49 / 30 20 0 0
BTR 75 53 78 53 / 30 20 0 0
MSY 77 59 78 58 / 50 30 0 0
GPT 76 55 77 52 / 60 30 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&
Hazardous weather outlook, Apr 30, 4:20 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
520 AM CDT SAT APR 30 2005
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301700-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
520 AM CDT SAT APR 30 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
A LINE OF THUNDERSTORMS WILL MOVE THROUGH EXTREME SOUTHEASTERN
LOUISIANA AND COASTAL MISSISSIPPI THIS MORNING. THE ATMOSPHERE
REMAINED UNSTABLE ENOUGH TO PRODUCE SOME SEVERE THUNDERSTORMS AND
POSSIBLE TORNADOES...ALTHOUGH THE MAIN THREAT REMAINS HAIL AND
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ANOTHER THREAT OF THUNDERSTORMS WILL RETURN TUESDAY AND WEDNESDAY AS
WARM...MOIST AIR FROM THE GULF OF MEXICO RETURNS TO THE REGION.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Apr 30, 5:26 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
626 AM CDT SAT APR 30 2005
301300-
AMITE MS-EAST BATON ROUGE LA-EAST FELICIANA LA-LIVINGSTON LA-PIKE
MS-ST. HELENA LA-TANGIPAHOA LA-WALTHALL MS-WASHINGTON LA-WILKINSON
MS-
TORNADO WATCH #214 HAS BEEN CANCELLED FOR THE FOLLOWING...
COUNTIES IN SOUTHWEST MISSISSIPPI
WILKINSON...AMITE...PIKE...WALTHALL
AND PARISHES IN EAST-CENTRAL LOUISIANA
EAST FELICIANA...EAST BATON ROUGE...ST.
HELENA...LIVINGSTON...TANGIPAHOA...WASHINGTON
THUNDERSTORMS HAVE MOVED EAST OF THESE AREAS.
Thunderstorm Wind, Pearl River
- When
- April 30, 5:50 AM CST to 6:15 AM CST
- Where
- Pearl River County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.800, -89.567
Numerous trees were reported down across the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Alabama, April 30, 2005$400,000 · F1 · 1 event
- Tornadoes in Alabama, April 30, 2005$181,000 · F1 · 5 events
- Tornado in Alabama, April 30, 2005$200,000 · F1 · 1 event
- Tornado in Alabama, April 30, 20051 injured · $110,000 · F1 · 1 event
- Damaging Wind in Alabama, April 30, 2005$500,000 · 70 kt wind · 1 event
- Damaging Wind in Alabama, April 30, 20054 injured · $100,000 · 60 kt wind · 1 event
- Tornado in Alabama, April 30, 2005$125,000 · F1 · 1 event
- Flash Flood in Kentucky, April 30, 2005$300,000 · 1 event
- Tornado in Alabama, April 30, 2005$150,000 · F0 · 1 event
- Tornado in Alabama, April 30, 2005$40,000 · F1 · 1 event
- Tornado and Hail in Alabama, April 30, 2005$103,000 · F0 · 2 events
- Hail and Damaging Wind in Alabama, April 30, 2005$101,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442982.